Oklahoma, 2008Damaging Wind in Oklahoma, June 26, 2008
June 26, 2008 · NWS AMA · 1 event in 1 county or zone
A severe thunderstorm across the western Oklahoma Panhandle produced strong winds during the early evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm across the western Oklahoma Panhandle produced strong winds during the early evening hours. No damage or injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 26, 1:09 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 26, 1:09 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
209 PM CDT THU JUN 26 2008
.DISCUSSION...
LOCAL PROFILERS SHOW A FAIRLY LIGHT ZONAL TO SOUTHWEST FLOW AT THE
MID AND UPPER LEVELS. THIS IS NOT THAT FAVORABLE OF A FLOW TO BRING
MOUNTAIN CONVECTION THIS WAY. THEREFORE...WILL CONTINUE WITH THE
CURRENT CONFIGURATION OF THE POPS FOR TONIGHT...UNLESS WE SEE MORE
CONVECTION DEVELOPING AHEAD OF THE MOUNTAIN CONVECTION.
A COLD FRONT ENTERS THE PANHANDLES FROM THE NORTH BY LATE FRIDAY
AFTERNOON AND THEN IT SLOWLY MAKES IT WAY SOUTHWARD BEFORE STALLING
SOMEWHERE IN THE SOUTHERN TEXAS PANHANDLE SATURDAY MORNING. BELIEVE
THIS FRONT WILL HELP TO FOCUS A BETTER CHANCE OF THUNDERSTORMS
FRIDAY NIGHT AND AGAIN SATURDAY NIGHT AS UPSLOPE FLOW
NEAR THE SURFACE GETS SET UP AND FLOW ALOFT TURNS MORE
NORTHWESTERLY AS UPPER RIDGE BUILDS ACROSS THE ROCKIES AND A
UPPER LOW MOVES SLOWLY SOUTHEAST ACROSS THE GREAT LAKES.
POPS WILL CONTINUE INTO SUNDAY AND SUNDAY NIGHT AS
THE FRONT DISSIPATES AND NORTHWEST FLOW ALOFT CONTINUES TO
BRING THUNDERSTORMS THIS WAY.
IT APPEARS THAT THE UPPER LEVEL RIDGE WILL BUILD EASTWARD INTO THE
PLAINS STARTING NEXT WEEK...WHICH MAY LOWER OUR CHANCE OF
THUNDERSTORMS AS MOUNTAIN CONVECTION SHOULD STAY TO OUR WEST.
HOWEVER...IF THE RIDGE STAYS BACK OVER THE ROCKIES AND THE
NORTHWEST FLOW CONTINUES OVER THE PANHANDLES...THEN WE MAY CONTINUE
TO SEE LATE AFTERNOON AND NIGHTTIME THUNDERSTORMS.
&&
.FIRE WEATHER...
LIGHTNING WILL BE A THREAT FOR STARTING WILDFIRES. BUT...WITH THE
MOISTURE IN PLACE AND RAIN IN THE FORECAST THE OVERALL WILDFIRE
DANGER WILL BE LOW THROUGH THIS FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 66 93 65 89 63 / 10 5 30 20 30
BEAVER OK 67 98 68 92 62 / 20 10 30 20 30
BOISE CITY OK 60 98 60 86 58 / 20 20 30 20 30
BORGER TX 69 98 70 90 67 / 10 5 30 20 30
BOYS RANCH TX 67 99 65 90 66 / 20 10 30 20 30
CANYON TX 66 94 64 92 64 / 10 5 30 20 30
CLARENDON TX 69 96 69 91 66 / 10 5 30 20 30
DALHART TX 60 96 62 87 62 / 20 10 30 20 30
GUYMON OK 65 99 66 91 59 / 20 10 30 20 30
HEREFORD TX 65 96 64 94 63 / 20 10 30 20 30
LIPSCOMB TX 70 97 68 88 63 / 10 5 30 20 30
PAMPA TX 68 95 71 86 65 / 10 5 30 20 30
SHAMROCK TX 70 96 71 89 67 / 10 5 30 20 30
WELLINGTON TX 72 97 72 93 69 / 10 5 30 20 30
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
17/15
Hazardous weather outlook, Jun 26, 12:00 PM CST, 4 hours 15 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU JUN 26 2008
OKZ001>003-TXZ001>020-271100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT THU JUN 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON
THROUGH TONIGHT ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS
PANHANDLES. ANY THUNDERSTORMS THAT FORM WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS.
IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY DUE TO
BREEZY SOUTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS.
.DAYS TWO THROUGH SEVEN...
NORTHWESTERLY UPPER LEVEL FLOW WILL CONTINUE THROUGH THE WEEKEND AT
LEAST. AS A RESULT...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES...MAINLY DURING
THE LATE AFTERNOON AND EVENING HOURS THROUGH AT LEAST SUNDAY NIGHT.
ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY
FOR POSSIBLE ACTIVATION AT TIMES THROUGH AT LEAST SUNDAY NIGHT.
JORDAN
In the hours before
Special weather statement, Jun 26, 3:31 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
431 PM CDT THU JUN 26 2008
TXZ001-262230-
DALLAM TX-
431 PM CDT THU JUN 26 2008
...STRONG THUNDERSTORM IN DALLAM COUNTY...
AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF WARE MOVING EAST AT 14 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
PEOPLE IN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.
Thunderstorm Wind, Cimarron
- When
- June 26, 4:15 PM CST
- Where
- Cimarron County, 3 mi SSE of Boise City
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.690, -102.499
The thunderstorm wind gust was measured at the Boise City Oklahoma Mesonet site located three miles south southeast of Boise City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, June 26, 20083 deaths · 2 injured · $66,000 · 1.75 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 20081 death · 1 injured · $362,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 26, 2008$3.1 million · 2 in hail · 15 events
- Flash Flooding and Hail in Iowa, June 26, 2008$432,000 · 1 in hail · 46 events
- Hail and Heavy Rain in North Dakota, June 26, 2008$2.6 million · 1 in hail · 3 events
- Hail and Damaging Winds in Nebraska, June 26, 2008$1.0 million · 1 in hail · 15 events
- Flash Flooding and Hail in Kansas, June 26 to 27, 20081 injured · $200,000 · 1 in hail · 37 events
- Hail and Damaging Wind in Georgia, June 26, 2008$510,000 · 1 in hail · 6 events
- Hail and Damaging Winds in North Dakota, June 26, 2008$168,000 · 1.75 in hail · 19 events
- Hail and Damaging Winds in Pennsylvania, June 26, 2008$260,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, June 26 to 27, 2008$141,000 · EF0 · 15 events
- Flooding and Damaging Winds in Ohio, June 26, 2008$215,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116214.